Thunderstorm Wind, Bradford
- When
- May 1, 7:00 PM EST
- Where
- Bradford County, Canton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.650, -76.850
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 1, 6:10 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 710 PM EDT THU MAY 1 2003 UPDATED TO REMOVE SEVERE THUNDERSTORM WATCH FROM ZONES. TSTORMS ONGOING ACROSS CENTRAL ZONES...BUT ARE NOW PARALLEL TO THE UPPER FLOW...SO THE WIND THREAT IS GREATLY DIMINISHED FROM WHEN THE STORMS WENT THROUGH NRN ZONES A FEW HOURS AGO. REST OF ZONES UNCHANGED. VAN AUSDALL ------------------------PREVIOUS DISCUSSION----------------------- SHOWERS AND STORMS FIRING ALONG INCOMING COLD FRONT AND EXISTING OUTFLOW/LAKE BOUNDARIES AS OF THIS WRITING. THE BEST SHOT OF ANY SEVERE THUNDERSTORMS STILL LOOKS TO BE GENERALLY FROM ABOUT I-81 WEST THROUGH EARLY EVENING. THIS IS WHERE BEST COMBO OF INSTABILITY OF DEEP LAYER WIND SHEAR EXISTS. LATER THIS EVENING, THUNDERSTORMS SHOULD HAVE A TENDENCY TO DIMINISH IN INTENSITY WITH STABILIZING ATMOSPHERE. HOWEVER, BAND OF SHOWERS WILL PROBABLY INCREASE IN AREAL COVERAGE AS SURFACE WAVE RIDES ALONG THE SLOW MOVING FRONT AND MID TO UPPER LEVEL SUPPORT IMPROVES. A STEADIER RAIN WILL LAST THROUGH MUCH OF FRIDAY AS LIFT STAYS FOCUSED NEAR AND JUST NORTH OF SURFACE BOUNDARY. SOME DRYING MAY EDGE INTO OUR NORTHERN/WESTERN ZONES DURING THE AFTERNOON, CAUSING THE RAINS TO BEGIN TO TAPER DOWN THERE. FRIDAY NIGHT AND SATURDAY, A LARGE SURFACE HIGH OVER SOUTH CENTRAL CANADA WILL GRADUALLY BUILD OVER THE NORTHEASTERN U.S. AS A RESULT, THE ABOVE MENTIONED FRONT WILL SAG SOUTHWARD AND DRIER AIR WILL CONTINUE TO PUSH IN FROM THE NORTH. WELL TAPER THE RAIN BACK TO SCATTERED SHOWERS BY FRIDAY EVENING, THEN INTRODUCE SOME SUNSHINE BY SATURDAY AFTERNOON FOR THE NORTHERN HALF OF THE REGION. CLOUDS SHOULD BE SLOWER TO DEPART SOUTHERN SECTIONS DURING THE DAY SATURDAY. SUNDAY AND MONDAY SHOULD FEATURE MORE IN THE WAY OF SUNSHINE WITH MILDER TEMPERATURES. .BGM...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT FOR MOST OF CENTRAL NY AND BRADFORD COUNTY IN NORTHEAST PA. JUREWICZ
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-012130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 325 PM EDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THUNDERSTORMS ALONG A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME SEVERE. STRONG WINDS AND HAIL ARE THE MAIN THREATS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF CENTRAL NEW YORK AND BRADFORD COUNTY IN PENNSYLVANIA UNTIL 7 PM EDT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTERS SHOULD MONITOR THE WEATHER CLOSELY. SKYWARN WILL BE ACTIVATED AS THREATENING WEATHER APPROACHES YOUR AREA. REMEMBER...ANY SEVERE THUNDERSTORMS OR TORNADO WARNINGS ARE CONSIDERED AUTOMATIC SKYWARN ACTIVATION FOR THAT PARTICULAR COUNTY. MJ
NYZ015>017-012000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 314 PM EDT THU MAY 1 2003 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS ALONG A LINE EXTENDING FROM SENECA FALLS TO PENN YAN.....MOVING EAST AT 45 MPH. STRONG THUNDERSTORMS WILL BE NEAR... WYCKOFF AND UNION SPRINGS AT 330 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. PADAVONA
NYZ036-037-012045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 406 PM EDT THU MAY 1 2003 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL ALONG A LINE EXTENDING FROM SYRACUSE TO ONEIDA...MOVING EAST AT 50 MPH. THUNDERSTORMS WILL BE NEAR... ORISKANY AND YORKVILLE AT 430 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. PADAVONA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
0557 PM EDT THU MAY 01 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM FLOYD NY WIND DAMAGE
05/01/03 ONEIDA TREES AND WIRES DOWN
0430 PM CAMDEN NY WIND DAMAGE
05/01/03 ONEIDA TREES AND WIRES DOWN
DJPNYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-012300- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH CANCELLATION NATIONAL WEATHER SERVICE BINGHAMTON NY 700 PM EDT THU MAY 1 2003 ...THE SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR THE FOLLOWING COUNTIES... IN CENTRAL NEW YORK... BROOME...CAYUGA...CHEMUNG...CHENANGO...CORTLAND...MADISON...ONEIDA... ONONDAGA...OTSEGO...SCHUYLER...SENECA...STEUBEN...TIOGA...TOMPKINS AND YATES. IN NORTHEAST PENNSYLVANIA... BRADFORD. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING, BUT ARE NOT EXPECTED TO BE SEVERE. VAN AUSDALL
The Binghamton radar (KBGM), 94 km away, was scanning. The volume nearest the first event began at 00:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361282.